MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. ADMIN SET W/20 DROP IN-LINE CHAMBER, CHEMOLOCK W/RED CAP, SPIROS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. ADMIN SET W/20 DROP IN-LINE CHAMBER, CHEMOLOCK W/RED CAP, SPIROS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL3361
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has been received.Testing and investigation are not yet complete.Concomitant medical products: vidaza (manufacturer unknown), low sorbing tubing alaris pump infusion set (ref#: 10013072, alaris), 20 gauge x 0.75 inch miniloc safety infusion set (ref#: 0632034, bard), neutron cap (ref#: 12595-01, icu medical), spiros (ref#: ch2000s-c, icu medical), unspecified alaris pump.
 
Event or Problem Description
The event involved an administration set w/20 drop in-line chamber, chemolock w/red cap, spiros that resulted in a chemo spill of 15 ml of vidaza.The leak was noticed at the spiros connection.The patient had a 250 ml bag of normal saline attached to a low sorbing tubing alaris pump infusion set, which was attached to the miniloc safety infusion set by a neutron cap and a spiros cap.The device was attached to the port above the alaris pump.There was patient involvement and a delay of therapy, but no reported adverse event.No additional information was provided.
 
Additional Manufacturer Narrative
One (1) used full w/ vidaza 241 mg in 50ml 0.9% nacl injection usp, one (1) used, list # cl3361, 42" (107 cm) appx 5.2 ml, admin set w/20 drop in-line chamber, chemolock w/red cap, spiros, bag hanger, drop-in red cap, lot # 3858032, one (1) used, smartsite infusion set by carefusion {spiked into one (1) used, full 0.9% nacl injection usp bag}, one (1) used, spinning spiros list # & lot # unknown was received for investigation.The two spiros assemblies, one connected to an intermediate y-port on a carefusion set and the other attached to the distal end of the set, were pressure leak tested as part of that assembly and separate from the assembly.There was no leakage observed at any location along the fluid path or with either of the two spiros.The complaint of leakage was unable to be confirmed.The dhr for lot 3858032 was reviewed and there were no relevant non-conformances found that would have contributed to the reported complaint.

Brand Name
ADMIN SET W/20 DROP IN-LINE CHAMBER, CHEMOLOCK W/RED CAP, SPIROS
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key8286889
Report Number9617594-2019-00023
Device Sequence Number11297906
Product Code ONB
UDI-Device Identifier00887709071407
UDI-Public(01)00887709071407(17)231101(10)3858032
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model NumberCL3361
Device Catalogue NumberCL3361
Device Lot Number3858032
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1